Alert archive / Oregon / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Aug 2, 2014, 7:08 PM PDT for Crook County, Deschutes County, Oregon. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2014, 7:08 PM PDT (02:08 UTC)
- Expired
- Aug 2, 2014, 8:00 PM PDT
- In force
- 52 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Crook County, OR, Deschutes County, OR
The radar
The Pendleton radar (KPDT), 240 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:44 PM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 2, 2:44 PM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
244 PM PDT SAT AUG 2 2014
.SHORT TERM...TONIGHT THROUGH MONDAY...TWO UPPER LEVEL DISTURBANCES,
ONE MOVING INTO SOUTHWEST BRITISH COLUMBIA AND ONE MOVING INTO
SOUTH-CENTRAL OREGON, HAVE COME INTO PHASE THIS AFTERNOON. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING FROM
NORTH-CENTRAL OREGON INTO CENTRAL WASHINGTON THROUGH THE DAY SO FAR.
SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER CROOK, GRANT AND
WALLOWA COUNTIES AHEAD OF THE SOUTHERN DISTURBANCE. EXPECT SHOWERS
AND STORMS TO BECOME SCATTERED OVER THESE AREAS WITH SOME OF THESE
SCATTERED STORMS POSSIBLY MOVING IN TO THE COLUMBIA BASIN THIS
EVENING. THUS WILL HAVE A LARGE PORTION OF THE AREA WITHIN SCATTERED
COVERAGE INTO THE EVENING. SHEAR OF 35-40 KTS MAY ALLOW SOME OF THE
STORMS TO BECOME STRONG AND WILL CONTINUE TO INDICATE THE POTENTIAL
FOR LOCAL HAIL AND GUSTY WINDS IN THE SCATTERED COVERAGE AREAS.
DRIER AIR WITH SLOWLY SHIFTING UPPER FLOW WILL LEAD TO A GRADUALLY
END TO THE THREAT OF SHOWERS AND STORMS ACROSS OUR WASHINGTON ZONES
AND MANY OF OUR OREGON ZONES LATE TONIGHT INTO SUNDAY MORNING. WARM
CONDITIONS WITH LINGERING MOISTURE WILL STILL LEAD TO CONTINUED
CHANCES FOR SHOWERS AND THUNDERSTORMS FROM CENTRAL OREGON EAST TO
GRANT COUNTY AND NORTH TO THE BLUES AND WALLOWA COUNTY. THESE
SHOWERS/STORMS WILL MAINLY BE ISOLATED IN COVERAGE. THE PATTERN
BECOMES MORE UNCERTAIN BY MONDAY. MODELS HAVE BEEN DIFFERING ON THE
HANDLING OF A STRONG SUBTROPICAL WAVE MOVING OUT OF MEXICO. THE
TRACK OF THIS SYSTEM WILL DETERMINE HOW FAR NORTH MOISTURE WILL PUSH
INTO NORTHEAST AND CENTRAL OREGON MONDAY. FOR NOW WILL LEAN TOWARDS
SOLUTIONS INDICATING A TRACK THROUGH NEVADA INTO SOUTHERN IDAHO.
THIS PARTICULAR SOLUTION WOULD RESULT IN DECENT WEST TO NORTHWEST
FLOW ALOFT THAT SUPPRESSES THE MOISTURE TO OUR SOUTHERN AND EASTERN
EDGE ZONES. THUS WILL CONTINUE TO INDICATE A FEW SHOWERS AND STORMS
IN THESE AREAS ONLY. 90
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL LOW
PRESSURE SYSTEM REMAINS OVER THE REGION MONDAY NIGHT THROUGH TUESDAY
WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ALONG SOUTH SIDE
OF THE OREGON MOUNTAINS. IT APPEARS THAT MUCH OF THE MOISTURE GET
PUSHED EAST OF THE AREA THROUGH MUCH OF NEXT WEEK AS THE FLOW
BECOMES MORE WEST TO NORTHWEST AT TIMES, BUT SOME SLIGHT CHANCE OF
THUNDERSTORMS REMAINS ALONG THE SOUTH SIDE OF THE BLUE AND WALLOWA
MOUNTAINS THROUGH WEDNESDAY. A WEAK WAVE OF LOW PRESSURE IS EXPECTED
TO MOVE OVER MAINLY SOUTHWEST CANADA ON FRIDAY. THE ECMWF IS MORE
AGGRESSIVE WITH IT, BUT STILL DRY ACROSS THE AREA. INCREASING
SOUTHWEST FLOW BY NEXT SATURDAY AS MODEL AGREE ON A TROUGH ALONG THE
WEST COAST. TEMPERATURES WILL BE ABOVE NORMAL THROUGH WEDNESDAY AND
THEN MAY COOL SEVERAL DEGREES BY FRIDAY AND SATURDAY. 93
&&
.AVIATION...00Z TAFS...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24
HOURS. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE
REGION THROUGH ABOUT 08Z TONIGHT. THE BEST AREA FOR THUNDERSTORMS
WILL BE FROM CENTRAL OREGON AND THE EASTERN OREGON MOUNTAINS NORTH
THROUGH THE LOWER COLUMBIA BASIN AFFECTING KRDM...KBDN..KPDT...KALW
AND KPSC. ELSEWHERE THUNDERSTORMS WILL BE ISOLATED. CEILINGS WILL
REMAIN BROKEN AT 100-150 THOUGH THERE MAY BE BRIEF CEILINGS OF
050-100 WITH SOME STORMS. AFTER 08Z SCATTERED TO BROKEN AT 100-150
WITH SOME CLEARING. WINDS WILL BE MAINLY 5-15 KTS THOUGH KDLS WILL
REACH 10 TO 20 KTS WITH GUSTS TO 25 KTS THIS EVENING. GUSTY WINDS
ARE ALSO POSSIBLE AROUND THUNDERSTORM ACTIVITY. 93
&&
.FIRE WX...WARM AND DRY CONDITIONS AT THE SURFACE WILL CONTINUE
UNDER A RIDGE OF HIGH PRESSURE THIS AFTERNOON THOUGH A WEAK
DISTURBANCE EMBEDDED IN THE SOUTHWESTERLY FLOW WILL PASS OVER THE
AREA. COMBINED WITH THE MID-LEVEL SUBTROPICAL MOISTURE...ISOLATED TO
SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM ACROSS CENTRAL...
NORTHERN AND NORTHEASTERN OREGON AS WELL AS SOUTHERN WASHINGTON. THE
BEST CHANCE OF THUNDERSTORMS WILL BE MAINLY EAST OF THE CASCADES.
THEREFORE...A RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH
TONIGHT. PRECIPITATION TOTALS WITH THESE THUNDERSTORMS WILL WIDELY
VARY DUE TO THE DRY SURFACE CONDITIONS BUT A FEW OF THE STRONGER
STORMS MAY BE CAPABLE OF PRODUCING UP TO A QUARTER OF AN INCH OF
PRECIPITATION. MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND MONDAY
THOUGH NOT AS EXTENSIVE IN COVERAGE AS TODAY. BIEDA
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 67 98 66 99 / 30 10 10 10
ALW 72 99 71 100 / 30 10 10 10
PSC 67 101 65 102 / 30 10 10 10
YKM 65 97 63 99 / 20 10 10 10
HRI 66 100 64 101 / 30 10 10 10
ELN 61 100 60 102 / 20 10 10 10
RDM 56 94 55 93 / 30 20 20 20
LGD 60 93 62 93 / 30 20 20 20
GCD 63 96 62 95 / 30 20 20 20
DLS 67 96 65 96 / 10 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
ORZ041-044-049-050-502-503-505>511.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING
WAZ024-026>030-520-521.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/93/93/98In the hours before
Special weather statement, Aug 2, 4:23 PM PDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
423 PM PDT SAT AUG 2 2014
ORZ502-507-WAZ028-029-030015-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WA-FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF
WASHINGTON WA-NORTHERN BLUE MOUNTAINS OF OREGON OR-
423 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALLA WALLA AND
NORTHEASTERN UMATILLA COUNTIES UNTIL 515 PM PDT...
AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PENDLETON...MOVING NORTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LAT...LON 4601 11815 4599 11814 4544 11859 4545 11861
4548 11860 4548 11864 4571 11889 4629 11875
4605 11811 4602 11811
TIME...MOT...LOC 2323Z 209DEG 16KT 4575 11871
RCLocal storm report, Aug 2, 5:32 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
532 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL BEND 44.07N 121.31W
08/02/2014 E1.00 INCH DESCHUTES OR PUBLIC
&&
MVESCIOLocal storm report, Aug 2, 5:38 PM PDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
538 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NW WARM SPRINGS 44.77N 121.29W
08/02/2014 E1.25 INCH JEFFERSON OR NWS EMPLOYEE
0538 PM HAIL 1 NNW BEND 44.08N 121.32W
08/02/2014 M1.00 INCH DESCHUTES OR TRAINED SPOTTER
&&
VESCIOLocal storm report, Aug 2, 5:46 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
546 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 25 NW WARM SPRINGS 45.02N 121.65W
08/02/2014 E1.25 INCH WASCO OR NWS EMPLOYEE
&&
MVESCIOLocal storm report, Aug 2, 5:52 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
552 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 SE BEND 44.06N 121.30W
08/02/2014 E1.25 INCH DESCHUTES OR TRAINED SPOTTER
HAIL LARGER THAN A QUARTER.
&&
MVESCIOSpecial weather statement, Aug 2, 6:25 PM PDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
625 PM PDT SAT AUG 2 2014
ORZ049-050-502-503-506-030200-
GRANDE RONDE VALLEY OR-NORTHERN BLUE MOUNTAINS OF OREGON
OR-OCHOCO-JOHN DAY HIGHLANDS OR-SOUTHERN BLUE MOUNTAINS OF OREGON
OR-WALLOWA COUNTY OR-
625 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND CENTRAL
UNION COUNTIES IN NORTHEAST OREGON UNTIL 700 PM PDT...
AT 618 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS OVER NORTHEASTERN GRANT COUNTY AND
SOUTHERN UNION COUNTY. THE STORMS ARE MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAIN IS EXPECTED WITH THESE
STORMS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4454 11885 4539 11823 4550 11780 4499 11803
4504 11810 4501 11820 4496 11823 4487 11822
4484 11830 4476 11827 4470 11850 4467 11849
4465 11837 4459 11830 4452 11837 4447 11835
4445 11841 4434 11844 4434 11845
TIME...MOT...LOC 0122Z 217DEG 17KT 4479 11853
RCThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:27 PM PDT | Severe Thunderstorm Warning | PDT | Deschutes | 27 min |
| Aug 2, 6:25 PM PDT | Special Weather Statement | PDT | Union | 35 min |
| Aug 3, 9:11 AM PDT | Red Flag Warning | PDT | 11 hr | |
| Aug 2, 6:36 PM PDT | Areal Flood Advisory | PDT | Yakima | 3 hr |
| Aug 3, 4:57 PM PDT | Special Weather Statement | PDT | Yakima | 48 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.